| Model Number |
400SMTHXSFT2H06 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a shunt procedure in the superior opthalmic vein using penumbra smart coils (smart coils) and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, the physician successfully implanted twenty-two non-penumbra coils into the target location.While attempting to advance a smart coil through its introducer sheath, the coil would not advance past its initial position.Therefore, the smart coil was removed from the procedure.The procedure was completed using three additional smart coils, seven other coils, and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the pusher assembly mid-joint was advanced through the introducer sheath friction lock with resistance, and no further issues occurred after the pusher assembly mid-joint out of the friction lock.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.